Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jun 18, 2021, 3:26 PM EDT. It took effect at Jun 19, 2021, 4:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 3:26 PM EDT (19:26 UTC)
- In effect from
- Jun 19, 2021, 4:00 AM EDT
- Expired
- Jun 20, 2021, 1:02 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
819 WHUS71 KGYX 181926 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 326 PM EDT Fri Jun 18 2021 ANZ150-152-154-190930- /O.NEW.KGYX.SC.Y.0044.210619T0800Z-210619T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 326 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 4 AM to 5 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
810 WHUS71 KGYX 191120 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 720 AM EDT Sat Jun 19 2021 ANZ150-152-154-192100- /O.CON.KGYX.SC.Y.0044.000000T0000Z-210619T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 720 AM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
087 WHUS71 KGYX 191838 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 238 PM EDT Sat Jun 19 2021 ANZ150-152-154-200600- /O.EXT.KGYX.SC.Y.0044.000000T0000Z-210620T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 238 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 20 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
591 WHUS71 KGYX 200502 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 102 AM EDT Sun Jun 20 2021 ANZ150-152-154-200615- /O.CAN.KGYX.SC.Y.0044.000000T0000Z-210620T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 102 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below small craft levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 9:39 AM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 9:39 AM EDT, 5 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 939 AM EDT Fri Jun 18 2021 .SYNOPSIS... High pressure to our south today begins to shift south and east tonight. A cold front crosses the region Saturday with a chance for showers and thunderstorms. Sunday and Monday look dry and very warm as high pressure builds in again. Showers and thunderstorms are expected mainly Tuesday into tuesday into Tuesday night. Drier and cooler weather moves in Wednesday and Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 9:30am Update...Forecast is in good shape, no significant updates. One more comfortable day before the humidity returns. Enjoy. 7am... minor update for temperatures. Cold point dropped to 35 at Cupsuptic. Prev...Clear skies and a dry atmosphere have allowed temperatures to drop into the 30s in the mountain valleys. Cold point in our area so far is 38F at Errol NH, with 37F at Escort station in northern Maine. Both the cold and dry will quickly dissipate this morning after sunrise. Looking to our west an MCC over southern Wisconsin and Michigan is already spreading clouds well into western New York. This system is developing along a trough extended from low pressure up by Hudson bay. Pressure falls at this hour show the entire trough/front shifting eastwards, and expect the clouds and even a few showers to move in late today. Ahead of this surface observations show warmer temperatures and increasing southerly flow which will move into our area late today. With abundant sunshine through the day, feel highs in the low 80s as suggested by most guidance is reasonable. With the departing high still keeping relatively weak flow through afternoon expect a seabreeze to develop and thus temps will peak early for points east of Portland. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Overnight the increasing clouds and humidity will make for a much warmer night than tonight. There are two potential sources for overnight showers. For the southern portion of the area, convection generated during the day may decay and moave east as showers into southern NH. Meanwhile to the north the leading edge of the shortwave will touch off some showers. Overall have run with moderate PoPs as scattered showers with little accumulation seems reasonable. Saturday the front will cross the region. This has been evolving and now seems to feature a double header with early morning convection across the south resulting in cloudy skies and scattered showers, followed by a second stronger push associated with the upper level trough passage. It's this second round that's more concerning for SVR potential for northern Maine and New Hampshire. This region will be closer to the strong forcing, including a jet streak aloft providing robust speed shear. Additionally the overnight convection seems less likely to affect that region, which will allow for greater CAPE to build up under sunnier skies. Everywhere a concern with this will be the amount of available moisture. We're starting with dewpoints in the 30s, and forecast soundings continue to show a very well mixed and dry layer near the surface. This will make it a bit harder to initiate convection, but make downbursts and wind the big threat for any convection which does start. Overall feel the key concern for SVR threat will be the timing and location of overnight convection. Morning rain offers an option for increased humidity if skies can clear enough later, but also presents a threat for clouds to linger through the day. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... While the models continue to suggest nearly zonal flow at 500 MB across the NE CONUS, with some transitory waves through early next week, the persistent, even if sometimes weak, -NAO keeps showing up to trend toward more toughing. Still should hold out for some generally warm /to hot/ conditions through Tuesday, with increasing RH, before a larger scale trough wants to move in. The best chance of rain will be centered in time around Tuesday. Sunday looks like a fine day behind the front with Tds dropping off some, even if temps don't change that much from Saturday, with highs around 80 in the mtns and on the mid coast, to the mid 80 in interior southern areas. Sunday night will see continued clear skies and lows staying mostly comfortable, ranging from the low-mid 50s in the mtns to the upper 50s and low 60s in the south. 500 MB ridging begins to shift E on Monday, but sfc and mid-level flow shift Sw and begin to transport warmer and more humid air, some of it associated with remnants of tropical system currently over wrn Gulf of Mexico. Pops stay low through the day, but highs expected to be 85-90 across much of the inland areas, perhaps pushing into the low 90s in srn NH. Cooler on the mid coast again with highs in the mid to upper 70s. Tds also climb into the mid to upper 60s in many areas. The details of the next front, and its interaction with the tropical system remain uncertain, but there will be a threat for SHRA/TSRA, especially in the N Monday night, with a round of convection more likely Tue afternoon. Lows Monday night will be mostly in the mid to upper 60s, with highs on Tuesday quite dependent on clouds, but with some sun, should see highs 80-85. Depending on how the front and the tropical system interact, could see heavy downpours in any convection Tuesday into Tuesday evening, but the chance of any widespread significant rainfall remains low at this point. Models consensus is to quickly move the precip out behind the front and Wed looks cooler and drier with a fair amount of sun, as does Thursday as well. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Short Term...VFR with high pressure continuing to depart to the east through the day today. seabreeze for RKD PSM and PWM this afternoon. Increasing clouds as ceilings begin to lower after sunset tonight, but holding VFR through Saturday. Saturday will see scattered showers and thunderstorms as a cold front pushes through the region. Long Term...Improvement to VFR expected late Tue night with VFR predominant through Tuesday. Vly fog is probable at KHIE/KLEB Sun and Mon night, with some restrictions in SHRA/TSRA late Monday night into Tuesday. && .MARINE... Short Term...High pressure will move off east of the waters today with southwesterly flow increasing. Have capped winds at 25kts with this package although a few gusts in excess of that are possible on the eastern outer waters, don't feel it will be widespread enough to warrant an SCA. A cold front will cross the waters on Saturday with scattered showers and Thunderstorms. Long Term... Will probably need SCA in S-SW flow Monday into Tuesday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis/Dumont SHORT TERM...Curtis LONG TERM...Cempa AVIATION...Dumont MARINE...Dumont
Hazardous weather outlook, Jun 18, 3:43 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 343 AM EDT Fri Jun 18 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-191000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 343 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms are expected Saturday afternoon and evening. These storms will have the potential to produce strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-191000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 343 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.